By Topic

IEEE Transactions on Automatic Control

Issue 3 • Mar 1991

Filter Results

Displaying Results 1 - 17 of 17
  • Impulse control of piecewise-deterministic processes via linear programming

    Publication Year: 1991, Page(s):371 - 375
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (324 KB)

    In previous papers a state-space discretization technique in which the continuous-time discretized piecewise-deterministic Markov process (discretization on the post-jump location) approaches the original process uniformly on compact sets has been presented. Under the assumptions of continuity and boundedness of the cost function, it follows that the total discounted cost will also approach the or... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust stability analysis of polynomials with linearly dependent coefficient perturbations

    Publication Year: 1991, Page(s):380 - 384
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (400 KB)

    A computational tractable procedure for robust pole location analysis of uncertain linear time-invariant dynamical systems, whose characteristic polynomial coefficients depend linearly on parameter perturbations, is proposed. It is shown that, in the case of linearly dependent coefficient perturbations, the stability test with respect to any unconnected domain of the complex plane can be carried o... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust stability of discrete-time systems using delta operators

    Publication Year: 1991, Page(s):377 - 380
    Cited by:  Papers (42)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (228 KB)

    The robust stability of discrete-time systems formulated in terms of the delta (δ) operator is discussed. That is, given the nominal characteristic equation P(δ) of a discrete-time system, it is of interest to know how much the coefficients can be perturbed while preserving stability. A procedure to obtain the maximum intervals for a perturbed polynomial P(δ) to... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal root loci of flexible space structures

    Publication Year: 1991, Page(s):375 - 377
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (228 KB)

    It is shown that simple generic properties can be proved for the optimal root loci of flexible space structures (FSS). It is proved that the angles and rates at which closed-loop poles depart from the open-loop poles can be found by inspection for any FSS with sufficiently widely space natural frequencies. Similar results also apply to the angles at which certain loci approach the transmission zer... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A root distribution criterion for interval polynomials

    Publication Year: 1991, Page(s):362 - 364
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (260 KB)

    The problem of finding the conditions under which an interval polynomial has a given number of roots in the open left-half plane and the other roots in the open right-half plane, irrespective of the values of its coefficients, is considered. A simple criterion is provided to test interval polynomials for the root distribution invariance, viewed as an extension of Kharitonov's theorem. The goal is ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An adaptive variable structure model following control design for robot manipulators

    Publication Year: 1991, Page(s):347 - 353
    Cited by:  Papers (74)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (384 KB)

    An adaptive variable structure model-following control (AVSMFC) design is proposed for trajectory tracking in a nonlinear robot system which ensures the stability of the intersection of the surfaces without necessarily stabilizing each individual one. The approach avoids the difficulties linked to the strict positive realness requirement in traditional AMFC by taking advantage of the inherent posi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Paradigms and puzzles in the theory of dynamical systems

    Publication Year: 1991, Page(s):259 - 294
    Cited by:  Papers (608)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (3492 KB)

    A self-contained exposition is given of an approach to mathematical models, in particular, to the theory of dynamical systems. The basic ingredients form a triptych, with the behavior of a system in the center, and behavioral equations with latent variables as side panels. The author discusses a variety of representation and parametrization problems, in particular, questions related to input/outpu... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability analysis of position and force control for robot arms

    Publication Year: 1991, Page(s):365 - 371
    Cited by:  Papers (65)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (628 KB)

    Stability issues involving the control of a robot arm under the influence of external forces are discussed. Several different scenarios are considered: position control with the external force as an unmodeled disturbance, compliant control for a bounded external force in some subspace, and compliant control for a force due to the interaction with an environment whose dynamical behavior can be mode... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Frequency domain synthesis of optimal inputs for online identification and adaptive control

    Publication Year: 1991, Page(s):353 - 358
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (420 KB)

    The authors formulate an input design problem for choosing proper inputs for use in single-input-single-output (SISO) online identification and model reference adaptive control algorithms. When the convergence rate divided by the adaptation gain is optimized for this adaptation gain going to zero, characterization of the optimal inputs is given in the frequency domain and is arrived at through the... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Approximate noninteracting control with stability for nonlinear systems

    Publication Year: 1991, Page(s):295 - 304
    Cited by:  Papers (6)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (692 KB)

    A notion of approximate noninteracting control with stability for nonlinear systems is introduced, and the design of both static and dynamic state-feedback control laws that achieve this property for a given plant is considered. This approach to the problem is based on the notion of extended linearization, and begins with an extension of the linearization approach pointwise to all constant operati... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Computing bifurcation points via characteristics gain loci

    Publication Year: 1991, Page(s):358 - 362
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (348 KB)

    The authors show how to check the crossing on the imaginary axis by the eigenvalues of the linearized system of differential equations depending on a real parameter μ via feedback system theory. E. Hopf's theorem (1942) refers to a system of ordinary differential equations depending on the real parameter μ in which, when a single pair of complex conjugate eigenvalues of the linearized equati... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Persistent excitation in bilinear systems

    Publication Year: 1991, Page(s):305 - 313
    Cited by:  Papers (29)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (720 KB)

    Discrete-time systems described by difference equations which are polynomial in the input and linear in the output are discussed. Bilinear systems are special members of this class. Two issues are examined. First, a multidimensional polynomial-based algebraic condition which is necessary and sufficient for such systems to be identifiable is given. Second, subject to an identifiability assumption, ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A Levinson-type algorithm for modeling fast-sampled data

    Publication Year: 1991, Page(s):314 - 321
    Cited by:  Papers (55)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (608 KB)

    The standard discrete-time autoregressive model is poorly suited for modeling series obtained by sampling continuous-time processes at fairly rapid rates. Large computational errors can occur when the Levinson algorithm is used to estimate the parameters of this model, because the Toeplitz covariance matrix is ill-suited for inversion. An alternative model is developed based on an incremental diff... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Feedback gains for correcting small perturbations to standing posture

    Publication Year: 1991, Page(s):322 - 332
    Cited by:  Papers (124)  |  Patents (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (996 KB)

    A dynamical model of the neuro-musculo-skeletal mechanics of a cat hindlimb is developed to investigate the feedback regulation of standing posture under small perturbations. The model is a three-joint limb, moving only in the sagittal plane, driven by 10 musculotendon actuators, each with response dynamics dependent on activation kinetics and muscle kinematics. Under small perturbations, the nonl... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Periodic strong solution for the optimal filtering problem of linear discrete-time periodic systems

    Publication Year: 1991, Page(s):333 - 338
    Cited by:  Papers (19)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (500 KB)

    The periodic Riccati difference equation (PRDE) for the optimal filtering problem of linear periodic discrete-time systems is addressed. Specifically, the author provides a number of results on the existence, uniqueness, and stability properties of symmetric periodic nonnegative-definite solutions of the periodic Riccati difference equation in the case of nonreversible and nonstabilizable periodic... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The graph topology on nth-order systems is quotient Euclidean

    Publication Year: 1991, Page(s):338 - 340
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (144 KB)

    It is shown that on the set of m-input p-output minimal nth-order state-space systems the graph topology and the induced Euclidean quotient topology are identified. The author considers the set Lnp×m of m -input p-output nth-order minimal state-space systems. The author presents three lemmas and a corollary ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Partial eigenstructure assignment and its application to large scale systems

    Publication Year: 1991, Page(s):340 - 347
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (552 KB)

    The notion of partial eigenstructure assignment (PEA) via linear state feedback control in linear multivariable systems is introduced. This notion is a natural extension of eigenstructure assignment and partial eigenvalue assignment. Some theoretical basis for PEA is provided, and a parametric expression for feedback gain matrices achieving PEA is derived. An effective numerical algorithm for PEA ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame